Alert archive / Pennsylvania / Winter Storm Warnings in 2012
Winter Storm Warning 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this winter storm warning at Oct 31, 2012, 12:14 AM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 12:14 AM EDT (04:14 UTC)
- Expired
- Oct 31, 2012, 12:53 PM EDT
- In force
- 13 hr
- Issued by
- NWS Pittsburgh, PA
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 73 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
739 WWUS41 KPBZ 310414 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1214 AM EDT WED OCT 31 2012 ...ACCUMULATING SNOWFALL AND HIGH WIND EXPECTED TO CONTINUE FOR THE HIGHER ELEVATIONS... .POST-TROPICAL STORM SANDY WILL CONTINUE TO BRING SNOW TO HIGHER ELEVATIONS. PAZ074-076-311215- /O.UPG.KPBZ.WW.Y.0012.000000T0000Z-121031T1000Z/ /O.NEW.KPBZ.WS.W.0005.121031T0414Z-121031T1400Z/ WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG 1214 AM EDT WED OCT 31 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW. * TIMING...PERIODS OF HEAVY SNOW WILL CONTINUE TONIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 30S. * VISIBILITIES...REDUCED TO LESS THAN 1/2 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL WEATHER SERVICE PITTSBURGH FACEBOOK PAGE. && $$ MDZ001-WVZ023-041-311215- /O.CON.KPBZ.BZ.W.0001.000000T0000Z-121031T2200Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1214 AM EDT WED OCT 31 2012 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * ACCUMULATIONS...4 TO 6 INCHES OF SNOW. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * VISIBILITIES...LESS THAN ONE-HALF MILE AT TIMES. * TEMPERATURES...IN THE MID 30S. * TIMING...OCCASIONALLY HEAVY SNOW WILL CONTINUE TONIGHT. SNOW WILL CONTINUE THROUGH AT LEAST WEDNESDAY. * IMPACTS...EXTREMELY DANGEROUS TRAVEL CONDITIONS. HEAVY WET SNOW WILL DOWN POWER LINES AND TREE LIMBS. ROADS MAY BECOME IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. TRAVEL IS HIGHLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. REPORT SNOWFALL ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-2170 OR BY POSTING TO THE NATIONAL WEATHER SERVICE PITTSBURGH FACEBOOK PAGE. && $$ WVZ021-022-311000- /O.CON.KPBZ.WW.Y.0012.000000T0000Z-121031T1000Z/ MARION-MONONGALIA- INCLUDING THE CITIES OF...FAIRMONT...MORGANTOWN 1214 AM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * ACCUMULATIONS...UP TO 1 INCH OF SNOW. * TIMING...SNOW THIS EVENING WILL DIMINISH LATE TONIGHT. * WINDS...SOUTHWEST AROUND 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE MID 30S. * VISIBILITIES...LESS THAN ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOWFALL WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-2170 OR BY POSTING TO THE NATIONAL WEATHER SERVICE PITTSBURGH FACEBOOK PAGE. && $$
3 follow-up statements
301 WWUS41 KPBZ 310806 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EDT WED OCT 31 2012 ...ACCUMULATING SNOWFALL EXPECTED TO CONTINUE FOR THE HIGHER ELEVATIONS... MDZ001-WVZ023-041-311615- /O.CAN.KPBZ.BZ.W.0001.000000T0000Z-121031T2200Z/ /O.EXB.KPBZ.WS.W.0005.000000T0000Z-121031T2200Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 406 AM EDT WED OCT 31 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE BLIZZARD WARNING HAS BEEN CANCELLED. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * VISIBILITIES...LESS THAN ONE-HALF MILE AT TIMES. * TEMPERATURES...IN THE LOWER 30S. * TIMING...OCCASIONALLY HEAVY SNOW WILL CONTINUE TODAY. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL WEATHER SERVICE PITTSBURGH FACEBOOK PAGE. && $$ WVZ021-022-310915- /O.CAN.KPBZ.WW.Y.0012.000000T0000Z-121031T1000Z/ MARION-MONONGALIA- INCLUDING THE CITIES OF...FAIRMONT...MORGANTOWN 406 AM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WINTER WEATHER ADVISORY. A MIX OF RAIN AND SNOW WILL CONTINUE THIS MORNING...BUT WITH SURFACE TEMPERATURES ABOVE FREEZING...ANY ADDITIONAL ACCUMULATION WILL BE LESS THAN 1 INCH. $$ PAZ074-076-311615- /O.EXT.KPBZ.WS.W.0005.000000T0000Z-121031T1800Z/ WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG 406 AM EDT WED OCT 31 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...PERIODS OF HEAVY SNOW WILL CONTINUE THIS MORNING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 30S. * VISIBILITIES...REDUCED TO LESS THAN ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL WEATHER SERVICE PITTSBURGH FACEBOOK PAGE. && $$
836 WWUS41 KPBZ 311448 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1048 AM EDT WED OCT 31 2012 ...ACCUMULATING SNOWFALL EXPECTED TO CONTINUE FOR THE HIGHER ELEVATIONS... MDZ001-WVZ023-041-312200- /O.CON.KPBZ.WS.W.0005.000000T0000Z-121031T2200Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1048 AM EDT WED OCT 31 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * VISIBILITIES...LESS THAN ONE-HALF MILE AT TIMES. * TEMPERATURES...IN THE LOWER 30S. * TIMING...OCCASIONALLY HEAVY SNOW WILL CONTINUE TODAY. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL WEATHER SERVICE PITTSBURGH FACEBOOK PAGE. && $$ PAZ074-076-311800- /O.CON.KPBZ.WS.W.0005.000000T0000Z-121031T1800Z/ WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG 1048 AM EDT WED OCT 31 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * ACCUMULATIONS...3 TO 5 INCHES OF SNOW. * TIMING...PERIODS OF HEAVY SNOW WILL CONTINUE THIS MORNING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE LOWER 30S. * VISIBILITIES...REDUCED TO LESS THAN ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS THAT HEAVY SNOWFALL WILL MAKE TRAVEL DANGEROUS. IF YOU MUST VENTURE OUT AT ALL...USE EXTREME CAUTION. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING...412-262-2170 OR BY POSTING TO THE NATIONAL WEATHER SERVICE PITTSBURGH FACEBOOK PAGE. && $$
547 WWUS41 KPBZ 311653 WSWPBZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1253 PM EDT WED OCT 31 2012 PAZ074-076-010100- /O.CAN.KPBZ.WS.W.0005.000000T0000Z-121031T1800Z/ /O.NEW.KPBZ.WW.Y.0013.121031T1653Z-121101T1500Z/ WESTMORELAND RIDGES-FAYETTE RIDGES- INCLUDING THE CITIES OF...LIGONIER...DONEGAL...NEW FLORENCE... ACME...CHAMPION...NORMALVILLE...FARMINGTON...OHIOPYLE... MARKLEYSBURG 1253 PM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ACCUMULATIONS...ADDITIONAL 3 TO 5 INCHES OF SNOW. * TIMING...THIS AFTERNOON INTO THURSDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOWER 30S TO MID 30S.. * VISIBILITIES...REDUCED TO LESS THAN ONE-HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOWFALL WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-2170. && $$ MDZ001-WVZ023-041-010100- /O.CAN.KPBZ.WS.W.0005.000000T0000Z-121031T2200Z/ /O.NEW.KPBZ.WW.Y.0013.121031T1653Z-121101T1500Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1253 PM EDT WED OCT 31 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM EDT THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ACCUMULATIONS...ADDITIONAL 3 TO 5 INCHES OF SNOW. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * VISIBILITIES...LESS THAN ONE-HALF MILE AT TIMES. * TEMPERATURES...IN THE LOWER 30S TO MID 30S. * TIMING...THIS AFTERNOON INTO THURSDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO REDUCED VISIBILITY AND SNOW ACCUMULATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOWFALL WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING 412-262-2170. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Oct 30, 7:54 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Oct 30, 7:54 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
754 PM EDT TUE OCT 30 2012
.SYNOPSIS...
ALTHOUGH WIND WILL DIMINISH ACROSS THE REGION AND RAIN WILL BECOME
LIGHTER IN THE LOWLANDS...SNOW WILL CONTINUE TO HAMMER THE RIDGE
COUNTIES.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
SFC LOPRES CNTR APPEARS TO BE LOCATED NR KUCP WITH UPR LOW NEAR
KFIG. RELATIVELY WARM AND MOIST AMS HAS WRAPPED TO WRN SIDE OF
CIRCULATION WHILE PLUME OF COLD AIR IS LOCATED IN SERN QUADRANT OF
LOPRES. THIS HAS LED TO A HIGHLY UNUSUAL STRUCTURE...WITH
EFFECTIVE WMFNT LOCATED TO THE W OF CDFNT.
COLD AIR HAS LED TO SNOW ALONG AN AXIS FROM KJST TO CNTRL WV. THIS
SNOW WILL ERODE FROM LOWER ELEVATIONS AS WMFNT ROTATES SLOWLY
SEWD...BUT WILL CONT AT HIGHER ELEVATIONS TNGT AND TMW AS
VORTICITY MAXIMA ROTATE AROUND CLOSED UPR LOW.
ALTHOUGH PCPN INTENSITY WILL BE LGT...WDSPRD LGT PCPN SHOULD BE
MEASURABLE DURG EACH OF TNGT AND TMW PDS. THUS...POPS WILL CONT
GENLY CATEGORICAL THRU WED FOR MOST ZONES.
DESPITE LACK OF WIND...BLIZZARD WRNG RMNS IN EFFECT OWING TO
ADDITIONAL 7-14 IN SNOW THRU WED. IT SEEMS IMPRUDENT TO DOWNGRADE
THE MAJOR HEADLINE GIVEN VERY DANGEROUS SITUATION /IN EXCESS OF 2
FT SNOW AND WDSPRD POWER OUTAGES/ IN THESE CTYS AND XPCD
ADDITIONAL SNOW.
WINTER WX ADZY RMNS IN EFFECT ALSO FOR SURROUNDING CTYS...WHERE
ADDITIONAL SGFNT ACCUMULATIONS WILL BE LMTD MOSTLY TO RDGS. PREV
DISCUSSION FOLLOWS...
CENTER OF POST HURRICANE SANDY IS NOW ACROSS THE NORTHERN HALF OF
THE FORECAST AREA...AND WILL CONTINUE TO MOVE TO THE NORTH. EVEN
WITH THE CENTER ACROSS OUR AREA...LIGHTER WINDS AROUND THE CENTER OF
THE CIRCULATION ITSELF MEANS THAT STRONG WIND GUSTS ARE NOT EXPECTED
TO BE A PROBLEM. ALTHOUGH PRECIPITATION MAY NOT FALL
CONTINUOUSLY...PRECIP WILL REMAIN WIDESPREAD ACROSS THE REGION.
DIURNAL TEMPERATURE RANGE WILL REMAIN SMALL...WITH TEMPS WELL BELOW
NORMAL.
WITH SANDY LOSING ITS TROPICAL CHARACTERISTICS...SNOWFALL CONTINUES
TO BE AN ISSUE. SEVERAL LOCATIONS IN THE WV/MD RIDGES HAVE ALREADY
RECEIVED IN EXCESS OF TWO FEET OF SNOW...AND ANOTHER FOOT APPEARS
POSSIBLE THROUGH THE NEXT DAY. WILL CONTINUE THE BLIZZARD WARNING
FOR THOSE COUNTIES THROUGH TOMORROW AFTERNOON. IN
ADDITION...COLDER AIR HAS HUNG ON OUTSIDE THE HIGHEST ELEVATIONS A
BIT MORE THAN EXPECTED. WILL EXTEND THE ADVISORIES CURRENT IN
EFFECT THROUGH THE OVERNIGHT PERIOD...ALTHOUGH THE BULK OF THE
SNOWFALL IS EXPECTED TO OCCUR IN THE EVENING HOURS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
BY WEDNESDAY EVENING...CIRCULATION WITH SANDY SHOULD BE NEAR LAKE
ONTARIO AND CONTINUING TO MOVE NORTH. EVEN AS THIS CIRCULATION
MOVES OUT...WINDS WILL BECOME WESTERLY...ALLOWING LAKE ERIE TO
STILL BE TAPPED AS A MOISTURE SOURCE. PRECIPITATION WILL BEGIN TO
DROP CONSIDERABLY IN COVERAGE THURSDAY AND THURSDAY
NIGHT...ALTHOUGH UPSLOPE FLOW WILL STILL ALLOW PRECIP IN THE
MOUNTAINS...BUT AT A LESSER RATE. SKIES MAY EVEN BEGIN TO CLEAR
OUT SLIGHTLY THURSDAY NIGHT INTO FRIDAY FOR THE FIRST TIME IN A
WEEK. ALTHOUGH NORMAL TEMPERATURES ARE UPPER 50S/UPPER 30S THIS
TIME OF YEAR...EXPECT HIGHS TO BE CLOSER TO THE MID 40S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BLEND OF RECENT NAEFS MODEL OUTPUT...WITH DETAILS FROM GFS AND
ECMWF...CONTINUES TO SHOW COLD UPPER LOW CENTER EXITING NORTH INTO
CANADA...AS JETSTREAM ACROSS NORTHERN U.S. EVOLVES INTO A MORE ZONAL
FLOW PATTERN WITH WEST NORTHWEST ORIENTATION.
HENCE EXPECT MIDWEST HIGH PRESSURE TO COME EASTBOUND AND PROMOTE A
DRY BREAK FOR LATE SATURDAY INTO SUNDAY.
A WEAK LOW PRESSURE SYSTEM...MOVING SOUTHEAST FROM THE CANADIAN
ROCKIES...MAY SPREAD SHOWERS INTO THE UPPER OHIO VALLEY MONDAY...ON
ITS WAY TO THE CAROLINAS TUESDAY.
FORECASTED TEMPERATURES TO REMAIN MAINLY SLIGHTLY COLDER THAN NORMAL
THIS PERIOD...AS SUGGESTED BY RECENT GFS AND ECMWF MOS AND NAEFS
MEDIAN VALUES.
&&
.AVIATION /23Z TUESDAY THROUGH SUNDAY/...
SURFACE LOW REMNANT OF SANDY NEAR KPIT AT THIS TIME AND WILL DRIFT
SLOWLY NORTH THROUGH THE NEXT 24 HOURS. OVERCAST MVFR STRATOCU WILL
DOMINATE THROUGH WEDNESDAY. CEILINGS MAY FALL TO IFR CONDITIONS
AT TIMES OVERNIGHT WHERE RAIN PERSISTS. BOTH KLBE AND KMGW HAVE
CHANGED FROM RAIN TO SNOW AND WILL LIKELY STAY AS SNOW UNTIL
DAYBREAK AS THE COLD POOL HOLDS OVER THE MOUNTAIN RIDGES. EXPECT
LOW MVFR TO IFR CONDITIONS WITH THE SNOW.
AS THE LOW PRESSURE CENTER BEGINS TO MOVE NORTHWARD LATE
TONIGHT...SURFACE WINDS ACROSS THE UPPER OHIO VALLEY WILL BECOME
MAINLY WEST AT 10 KTS LATER TONIGHT AND THEN SOUTHWEST AT 10 KTS
WEDNESDAY. LIGHT SNOW IN THE RIDGES WILL MIX WITH AND THEN CHANGE TO
RAIN DURING THE MORNING HOURS OF WEDNESDAY.
.OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/...
RESTRICTIONS DUE TO LINGERING STRATUS AND SHOWERS...ASSOCIATED
WITH THE NEARBY COLD UPPER LOW CENTER...WILL CONTINUE TO BE
COMMON...BUT THEN BECOME LESS FREQUENT THURSDAY INTO EARLY
SATURDAY...AS THE COLD UPPER LEVEL LOW CENTER SLOWLY EXITS NORTH.
EASTBOUND MIDWEST HIGH PRESSURE WILL PROMOTE DRY AND LIKELY VFR
CONDITIONS LATE SATURDAY AND SUNDAY.
&&
.HYDROLOGY...
ALTHOUGH RVR LVLS WILL RMN HIGH AFTER RECENT HVY RN...NO
ADDITIONAL RVR FLOOD WRNGS ARE XPCD ATTM.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...BLIZZARD WARNING UNTIL 6 PM EDT WEDNESDAY FOR MDZ001.
OH...NONE.
PA...WINTER WEATHER ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR PAZ074-
076.
WV...BLIZZARD WARNING UNTIL 6 PM EDT WEDNESDAY FOR WVZ023-041.
WINTER WEATHER ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR WVZ021-
022.
&&
UPDATE...KRAMAR/06Hazardous weather outlook, Oct 30, 7:16 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 716 PM EDT TUE OCT 30 2012 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073-075-WVZ001>004-012-312330- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- 716 PM EDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-WVZ023-041-312330- GARRETT-PRESTON-TUCKER- 716 PM EDT TUE OCT 30 2012 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN PITTSBURGH. PAZ074-076-WVZ021-022-312330- WESTMORELAND RIDGES-FAYETTE RIDGES-MARION-MONONGALIA- 716 PM EDT TUE OCT 30 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN PITTSBURGH. KRAMAR
In the hours before
Local storm report, Oct 30, 6:22 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
622 PM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM SNOW OAKLAND 39.41N 79.41W
10/30/2012 E24.0 INCH GARRETT MD PUBLIC
2 FEET OF HEAVY WET SNOW REPORTED AT OAKLAND HOSPITAL.
CURRENTLY STILL SNOWING.
&&
EVENT NUMBER PBZ1201200
JDLocal storm report, Oct 30, 6:23 PM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM SNOW GRANTSVILLE 39.70N 79.15W
10/30/2012 E12.0 INCH GARRETT MD FIRE DEPT/RESCUE
FIRE STATION REPORTED 12 INCHES OF HEAVY WET SNOW ON
THE GROUND...WITH SOME MELTING DURING THE DAY. CURRENTLY
IT IS STILL SNOWING.
&&
CORRECTED REMARKS
EVENT NUMBER PBZ1201199
JDLocal storm report, Oct 30, 6:38 PM EDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
638 PM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM SNOW FARMINGTON 39.81N 79.57W
10/30/2012 M8.8 INCH FAYETTE PA TRAINED SPOTTER
CURRENTLY SNOWING
&&
EVENT NUMBER PBZ1201201
JDLocal storm report, Oct 30, 7:01 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW DELLSLOW 39.61N 79.89W
10/30/2012 M12.0 INCH MONONGALIA WV 911 CALL CENTER
12 INCHES OF HEAVY WET SNOW
&&
EVENT NUMBER PBZ1201202
JDLocal storm report, Oct 30, 9:18 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
918 PM EDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN PITTSBURGH 40.44N 79.98W
10/30/2012 M3.99 INCH ALLEGHENY PA TRAINED SPOTTER
STORM TOTAL OVER THE LAST FEW DAYS
&&
EVENT NUMBER PBZ1201203
RGThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 12:53 PM EDT | Winter Weather Advisory | PBZ | 22 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2012Winter Storm Warnings in West Virginia, 2012Winter Storm Warnings in Maryland, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.